I have experienced post IM injection site muscle pain a few times, am having it now, and finally want to get to the root understanding of the problem. I`ve asked many MDs and RNs and always get some variation of yes that happens sometimes to Oh really, thats interesting.
To kick the ball off here are my anechdodal experienes- hoping others will relate theirs. IM Flu shots and the ocassional antibiotic have never resulted in more that a short duration mild local muscle pain. The first time I experienced any real muscle pain following an IM injection was the first few TE shots to the quadricetpts 2 years ago. The pain was intense and lasted several days- maybe a week. After the first 2 or 3 shots the pain quickly decreased and was having no post injection pain after six weeks. This is weekly TRT
btw. I do recall a dexmethasone or other glucocorticoid in the glut that hurt like hell post 30 minutes and lasted for an hour or two. I think I have noticed more post injection pain after a T injection layoff of a few weeks, which I do every so often.
Just tapped a new vial of TE and been dragging my leg around for 5 days now. The first I roughed it. The next two days I took 200 mg Darvocet each day which helped a lot with the pain but isnt really relevant. The next day I had to have my shit together so roughed it and there was no decrease in pain level as compared to the beginning. When I rolled out of bed the next day I could tell it was still there with me so tried 8 mg medrol. Now 6-8 hours later the quad pain is much relieved- just like you would expect if it were an immune system mediated inflammatory response. But I havent experienced the usual signs of an immune reponse, other that pain, i.e., redness, heat, and swelling. But that may be due to the fact that the reasction isnt superficial, but rather deep into the muscle. The injection consisted of .55 ml and used a 21gx1.25 needle, probably inserted at an angle downward angle. Interestingly the pain is mostly distal of the injection site, as was the downward trajectory of the depot.
I will not take medrol tomorrow and see if its worse or not, but by now it may have run its course and the medrol may have only appeared effective in the first place.
If anyone has any experiences or theories sure would appreciate knowing of them.
Am posting this in both the MHF and the ASF since each forum has its own audience to a large part and I want everyones input.